Cold/Wind Chill, Republic
- When
- February 15, 6:00 AM CST to 11:00 AM CST
- Where
- Republic forecast zone
- Reported by
- ASOS
- Coordinates
- 39.828, -97.651 (the zone’s center; the record gives no point)
A persistent arctic airmass brought another episode of frigid wind chill values to a few counties. Although this episode was not quite as extreme as the night before, chill indices still reached 15 below zero for a few hours and winds hovered around 10 mph.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A persistent arctic airmass brought another episode of frigid wind chill values to a few counties. Although this episode was not quite as extreme as the night before, chill indices still reached 15 below zero for a few hours and winds hovered around 10 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Feb 15, 3:06 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 306 AM CST THU FEB 15 2007 .DISCUSSION... BANDS OF FLURRIES AND LIGHT SNOW CONTINUE TO MOVE ACROSS THE CWA THIS MORNING...AS UPPER LOW DROPS SLOWLY SOUTHWARD ACROSS THE CENTRAL PLAINS. HIGH PRESSURE BEHIND THE LOW HAS TEMPS INTO THE DOUBLE DIGITS BELOW ZERO ACROSS THE DAKOTAS. SFC HIGH TO CONTINUE PUSHING SOUTHWARD TODAY...AND WILL NOT HAVE HIGHS ANY MORE THAN MID TEENS FOR MUCH OF THE AREA. WIND CHILL ADVISORY THIS MORNING NOT YET MEETING CRITERIA...BUT WITH HIGH PRESSURE STILL NOSING SOUTH AND KEEPING SOME POTENTIAL FOR NORTHERLY WINDS IN COLD TEMPS...WILL NOT DROP ADVISORY AT THIS TIME. MAY LET IT GO AROUND SUNRISE IF THE NUMBERS ARE STILL NOT BEING REACHED. FLURRIES/SN SHOULD CONTINUE THROUGH THE MORNING AS WAVE APPROACHES...AND WILL HOLD ONTO THEM FOR THE AFTERNOON AS COLD CORE OF LOW MOVES OVER THE AREA. SOUTHERLY RETURN PROGGED BY EARLY HOURS FRIDAY...BUT THINK STRONG OVERNIGHT INVERSION WILL DELAY ANY WARMING UNTIL AFTER SUNRISE. NEXT SHORTWAVE MOVES QUICKLY INTO IOWA BY 0Z FRIDAY...AND WITH THERMAL RIDGE OVER KANSAS AHEAD OF THE NEXT FRONT...COULD GET A QUICK JUMP IN TEMPERATURES LATE IN THE DAY AND WILL GO WITH HIGHS NEAR 40 FOR THIS REASON. WILL KEEP AN ISOLATED POP ACROSS THE NORTHEAST FOR ANY LATE DAY SHOWERS DUE TO FRONT. SPEED AT WHICH SYSTEM DEPARTS IS IN QUESTION BETWEEN MODELS BUT FOR NOW WILL CARRY SLT CHANCE POPS OVERNIGHT WITH SWITCH TO SLT CHANCE SNOW AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE TRANSITION DAY AS FLOW ALOFT FINALLY SWITCHES FROM COOLER NORTHWEST TO WARMER SOUTHWESTERLY. THIS WOULD BRING A WARMUP IN TEMPS FOR SUNDAY INTO EARLY NEXT WEEK. MADE ONLY MINOR CHANGES TO GRIDS. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY UNTIL 9 AM THURSDAY FOR KSZ008>012-KSZ020>024-KSZ034. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 559 AM CST THU FEB 15 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-161200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 559 AM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES NORTH OF INTERSTATE 70 THIS MORNING WILL BE GENERALLY 10 TO 14 BELOW ZERO. WHILE WIND CHILL VALUES ARE EXPECTED TO IMPROVE...BITTERLY COLD TEMERATURES WILL CONTINUE THROUGH THE DAY. A LIGHT DUSTING OF SNOW IS ALSO POSSIBLE TODAY ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
6 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13944, 13945, 13947, 13948, 13949, 13950.